Funnel Cloud, Orange
- When
- February 3, 1:29 PM PST to 1:30 PM PST
- Where
- Orange County, Huntington Beach
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.677, -117.776 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 3, 10:00 AM PST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 1000 AM PST TUE FEB 3 2004 .SYNOPSIS...A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. FAIR...COOL AND DRY WEATHER WILL CONTINUE THROUGH AT LEAST FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE REGION SATURDAY...BRINGING COOLER WEATHER. OFFSHORE FLOW WILL DEVELOP EARLY NEXT WEEK AND A SMALL CHANCE OF SHOWERS MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. MOST SHOWERS HAVE ENDED FOR NOW EXCEPT A FEW IN SOUTHERN SAN DIEGO COUNTY. EXPECT MORE CLOUDS AND SHOWERS TO DEVELOP TODAY AND EVEN A FEW TSTORMS WEST OF MTNS. NOT MUCH ADDITIONAL RAINFALL IS EXPECTED AS A WHOLE...BUT LOCAL SHOWERS AND TSTORMS COULD CAUSE FLOODING OR MUD SLIDES OR DEBRIS FLOWS ESPECIALLY IN BURN AREAS. THAT IS WHY THE FLASH FLOOD WATCH CONTINUES. ALL SHOWERS EXPECTED TO END BY DARK EXCEPT FOR MAYBE A FEW LEFTOVERS IN SAN DIEGO MTNS. COOL NORTHERLY FLOW SETS UP FOR WED SO NO BIG WARMUP...BUT FAIR SKIES. THE UPPER RIDGE DEVELOPS FOR NICE AND WARMER WEATHER THU AND FRI WITH A TOUCH OF OFFSHORE FLOW FRI. A SHORTWAVE WILL FLATTEN OUT THE RIDGE SAT AS IT MOVES THROUGH CENTRAL CA. WE MAY GET SOME MARINE LAYER CLOUDINESS WITH THAT...BUT NOT MORE. STRONGER OFFSHORE FLOW DEVELOPS SUN AND CONTINUES THROUGH MUCH OF THE WEEK AS COLD AIR SETTLES IN THE GREAT BASIN. WINDS MAY BECOME A CONCERN SUN THROUGH TUE. A SHORTWAVE MOVES DOWN THE COAST SUN AND DEVELOPS AN UPPER LOW OFFSHORE EARLY MON. THE OVER LAND TRAJECTORY KEEPS IT DRY AND OFFSHORE FLOW AT THE SURFACE WOULD KEEP LOWER LEVELS DRY. SO NO PRECIP EXPECTED AT THIS TIME. WARMER AIR ARRIVES TUE AND OFFSHORE FLOW COULD BRING RATHER WARM WEATHER MIDWEEK AND BEYOND. && .SGX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 600 PM...LAXWSWSGX. FLASH FLOOD WATCH UNTIL 600 PM...LAXFLSSGX. MARINE WEATHER STATEMENT...LAXMWSSGX. SMALL CRAFT ADVISORY...SEE LAXCWFSGX. && MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PST TUE FEB 3 2004 CAZ042-043-048-050-055>058-060>062-041400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT 1) FLASH FLOOD WATCH REMAINS IN EFFECT FOR... THE COASTAL AREAS- INLAND VALLEYS- MOUNTAINS BELOW 4000 FEET- THROUGH 600 PM TUESDAY. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. 2) HIGH SURF ADVISORY UNTIL 10 AM WEDNESDAY... STRONG WINDS AND HEAVY RAIN WITH POSSIBLE THUNDERSTORMS AND WATERSPOUTS TODAY FOR... COASTAL WATERS- REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. 3) SNOW ADVISORY ABOVE 4000 FEET UNTIL 200 PM TODAY FOR... SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY POSSIBLE HIGH SURF WITH SURF 7 FEET OR GREATER... FOR ORANGE COUNTY COASTAL AREAS... SAN DIEGO COUNTY COASTAL AREAS... WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. BALFOUR/MM
The Santa Ana Mts radar (KSOX), 20 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394782.